Dermatology Community
Hives and hormones
About This Community:

This forum is for questions regarding Dermatology issues, such as: rashes, acne, birthmarks, skin infections, rosacea, and general skin care.

Font Size:
A
A
A
Background:
Blank
Blank
Blank
Blank Blank

Hives and hormones

I have been suffering from hives for about six months now.  It all started about the time I stopped breast feeding and started a new birth control pill.  They are worst around the time I have my period or when i have sex.  When I climax I break out so bad I am afraid I will have to go the hospital again.  I have went to the doctor so many times that it isn't even funny.  I have found out that I have reactions to Aleave, asprin, latex and shrimp.  Can somebody help


This discussion is related to Could my chronic hives be related to a hormone imbalance.
Tags: hives
Related Discussions
3 Comments Post a Comment
Blank
Avatar_dr_f_tn
Hi

For allergic reactions, the best way to avoid this is to avoid the triggers. Stress, hormones and even change in temperatures may sometimes cause a flare. Take oral antihistamines and see if the condition improves. Avoiding any known triggers, spicy food and exposure to extreme heat and dust may also be able to help.
Blank
Avatar_n_tn
Thats just it how do you avoid the hormones that your body produces.  I have two children and the only antihistamines that work make me sleep up to 12 hrs. sometimes longer any other advise.
Blank
Avatar_dr_f_tn
Hi

Yes, that is a good point. Some of these triggers may not be readily controlled. It's either because they are unknown or they can not be avoided. However, all known triggers such as certain medications and food should be avoided as much as possible.

One thing to consider here is exercise induced allergies. This type of allergies may actually occur after certain exercises. The cause is unknown. Just as certain allergies  occur during menses or in the presence of increased temperature, exercises may trigger this form of allergy.  You may need to have this assessed by an allergologist or clinical immunologist  if your symptoms do persist. In exercise induced allergies, certain food or medications taken within 24 hours may actually cause allergic reactions when the person engages in particular exercises.

With regards to antihistamines, these may be taken prior to exposure to known allergens. Second generation antihistamines are nonsedating. However, it is best to have this assessed by a specialist so you will be guided accordingly.

I do hope this is able to help.

Blank
Post a Comment
To
Blank
Weight Tracker
Weight Tracker
Start Tracking Now
Dermatology Community Resources
RSS Expert Activity
469720_tn?1388149949
Blank
Abdominal Aortic Aneurysm-treatable... Blank
Oct 04 by Lee Kirksey, MDBlank
242532_tn?1269553979
Blank
The 3 Essentials to Ending Emotiona...
Sep 18 by Roger Gould, M.D.Blank
242532_tn?1269553979
Blank
Control Emotional Eating with this ...
Sep 04 by Roger Gould, M.D.Blank
Top Dermatology Answerers
995833_tn?1375604252
Blank
maatson
Other
209987_tn?1418913008
Blank
tschock
AB
Avatar_m_tn
Blank
PMDER1
San francisco, CA